Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 13, 2017, 7:39 PM EDT for Harris County, Muscogee County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2017, 7:39 PM EDT (23:39 UTC)
- Expired
- Jul 13, 2017, 8:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
Counties Harris County, GA, Muscogee County, GA
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.7 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 295 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1168 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
434
WWUS82 KFFC 132339
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
739 PM EDT THU JUL 13 2017
GAZ078-079-089-090-140015-
Chattahoochee GA-Harris GA-Talbot GA-Muscogee GA-
739 PM EDT THU JUL 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHATTAHOOCHEE...SOUTHERN
HARRIS...SOUTHWESTERN TALBOT AND MUSCOGEE COUNTIES UNTIL 815 PM
EDT...
At 739 PM EDT...a line of strong thunderstorms was along a line
extending from near Griffen Mill to near Upatoi...and moving
southwest at 10 mph.
HAZARD...Winds up to 40 mph...pea sized hail and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Columbus, Hamilton, Waverly Hall, North Fort Benning, Bibb City,
Upatoi, Ellerslie, Laurel Hills, Green Island Hills, Juniper, Vista
Terrace, Cataula, Columbus Metropolitan Airport, Baughville, Rose
Hill, Mountain Hill, Eelbeck/West Fort Benning, Benning Hills,
Avondale and Benning Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3273 8512 3277 8456 3252 8458 3253 8461
3253 8463 3249 8464 3249 8466 3235 8466
3237 8498 3238 8497 3239 8499 3239 8497
3244 8497 3245 8500 3252 8500 3258 8507
3263 8508 3264 8511 3266 8509 3269 8512
TIME...MOT...LOC 2339Z 051DEG 11KT 3255 8523 3251 8475
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 13, 4:08 PM EDT, 3 hours 31 minutes earlier.
Area forecast discussion, Jul 13, 4:08 PM EDT, 3 hours 31 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 408 PM EDT Thu Jul 13 2017 .SHORT TERM /Tonight through Friday Night/... A ridge of high pressure will dominate the sensible weather through the period. The northern stream anchored along the Canadian provinces will shift south as a trough digs across the Great Lakes. Meanwhile, at the surface, the Bermuda high will continue to extend across portions of north/central GA. With better surface and mid level convergence, should see better coverage of convection across north GA both this afternoon and tomorrow afternoon. However, am noticing the surface high breaks down a bit ahead of the approaching front later Friday. Therefore, we anticipate the axis of better dynamics and moisture may begin to sag further south, with coverage extending into the metro and Athens area. The severe threat looks fairly minimal, although we can not rule out isolated strong to severe thunderstorms. The main threats associated with these storms will be gusty winds, small hail, frequent lightning and heavy precipitation leading to localized flooding. Temperatures will be around or just above average for this time of year. Highs in the low to mid 90s, with cooler temperatures across the higher terrain. Lows in low/mid 70s with 60s along the higher elevations/valleys. 26 && .LONG TERM /Saturday through Thursday/... Guidance generally on track with similar evolution trends for weekend front and some weak ridging into next week. No significant adjustment from previous pops/weather thinking seen warranted and kept higher chance pops over weekend and some slight to chance pops beyond. Other forecast elements refreshed with model blend. Previous discussion follows... Baker PREV DISCUSSION... /issued 405 AM EDT Thu Jul 13 2017/ LONG TERM /Friday Night through Wednesday/... Model solutions continue to delay the onset of weekend cold front into the state. Timing varies from early Saturday to overnight Saturday night/Sunday morning. The general consensus is more for a Saturday afternoon/evening timing, and have ended up with good chance pops rather than the previous likely pops due to the uncertainty. GFS progresses the front into central and south Georgia more quickly, with band of enhanced moisture along the front south of the CWA by early Monday morning. ECMWF stalls the boundary over middle Georgia, and not clearing it out of the CWA until a secondary, dry trough axis pushes through the state on Tuesday. Solutions still diverge with the high pressure ridge building in mid-week and to what extent it will dominate the region. For now, it appears we remain under the influence of localized low pressure features/disturbances, with generally diurnal convection persisting through next week. Will still need to monitor the potential for Heat Advisory, particularly late this week as heat index values near the 105 degree criteria over portions of central Georgia. 31 && .AVIATION... 18Z Update... VFR conditions expected through the TAF period. However, there will be isolated to scattered showers/thunderstorms possible across the metro TAF sites through the afternoon. CU field around 5kft. Any precipitation activity should diminish around sunset with convective debris clouds through the evening hours. Clear and calm conditions expected overnight. Winds will increase with CU development around 4kft by mid/late morning Friday. West winds through the TAF period; although some models indicating light SSE winds at ATL this evening. This should be brief. //ATL Confidence...18Z Update... Low/Medium on SSE winds at ATL. Medium on convective coverage at metro ATL. High on all elements. 26 && .PRELIMINARY POINT TEMPS/POPS... Athens 72 94 73 92 / 20 20 20 50 Atlanta 73 92 74 90 / 20 30 20 50 Blairsville 66 87 68 83 / 20 30 30 50 Cartersville 71 92 72 89 / 20 40 30 50 Columbus 74 95 76 94 / 10 30 20 40 Gainesville 72 91 73 88 / 20 30 30 50 Macon 72 95 74 94 / 10 20 20 50 Rome 71 93 73 89 / 20 50 30 50 Peachtree City 70 93 72 91 / 20 30 20 50 Vidalia 73 95 75 95 / 10 20 10 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...26 LONG TERM....31/Baker AVIATION...26
Hazardous weather outlook, Jul 13, 11:48 AM EDT, 7 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1148 AM EDT Thu Jul 13 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-141600- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1148 AM EDT Thu Jul 13 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Isolated to scattered thunderstorms are expected across north and central Georgia this afternoon and evening, particularly north a line from Cedartown, to Dawsonville, to Helen. Some storms may be strong. The main hazards will be strong winds to 50 MPH, locally heavy rainfall, and frequent lightning. Small hail will also be possible. Heat Index values will near 105 degrees over portions of central Georgia this afternoon as warm temperatures combine with high humidity. Stay hydrated and avoid prolonged periods outside if possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Scattered to numerous thunderstorms are possible each afternoon and evening through the week and into early next week. Some more widespread development could occur over the weekend with an approaching front. Heat Index values will approach 105 degrees over portions of central Georgia, generally Friday and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Jul 13, 4:46 PM EDT, 2 hours 53 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
446 PM EDT THU JUL 13 2017
GAZ022-032>034-045-132115-
North Fulton GA-Cobb GA-DeKalb GA-Forsyth GA-Gwinnett GA-
446 PM EDT THU JUL 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...NORTHERN COBB...
NORTHWESTERN DEKALB...SOUTHWESTERN FORSYTH AND NORTHERN GWINNETT
COUNTIES UNTIL 515 PM EDT...
At 445 PM EDT...a line of strong thunderstorms was along a line
extending from Buford Dam-Lake Lanier Parks to White Water Park...and
moving east at 20 mph.
HAZARD...Winds up to 40 mph...pea sized hail and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Atlanta, Marietta, Lawrenceville, Cumming, Sandy Springs, Roswell,
Johns Creek, Alpharetta, Smyrna, Dunwoody, Milton, Kennesaw, Duluth,
Sugar Hill, Suwanee, Buford, Chamblee, Norcross, Doraville and
Braselton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3398 8469 3408 8446 3407 8442 3409 8442
3423 8409 3419 8402 3419 8405 3417 8406
3410 8387 3411 8385 3410 8383 3404 8385
3384 8441
TIME...MOT...LOC 2045Z 271DEG 24KT 3416 8406 3397 8452
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 13, 5:24 PM EDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
524 PM EDT THU JUL 13 2017
GAZ021>023-032>034-132200-
Hall GA-North Fulton GA-Cobb GA-Cherokee GA-Forsyth GA-Gwinnett GA-
524 PM EDT THU JUL 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HALL...NORTH FULTON...
NORTHERN COBB...SOUTHEASTERN CHEROKEE...FORSYTH AND NORTHERN GWINNETT
COUNTIES UNTIL 600 PM EDT...
At 523 PM EDT...a line of strong thunderstorms was along a line
extending from near Buford Dam-Lake Lanier Parks to near Woodstock...
and moving northeast at 20 mph.
HAZARD...Winds up to 40 mph...pea sized hail and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Marietta, Gainesville, Lawrenceville, Canton, Cumming, Sandy Springs,
Roswell, Johns Creek, Alpharetta, Dunwoody, Milton, Kennesaw, Duluth,
Woodstock, Sugar Hill, Suwanee, Buford, Holly Springs, Norcross and
Braselton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3435 8366 3396 8397 3395 8427 3397 8434
3394 8435 3393 8468 3432 8442
TIME...MOT...LOC 2123Z 235DEG 36KT 3412 8410 3407 8453
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 13, 5:50 PM EDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
550 PM EDT THU JUL 13 2017
GAZ001-002-132215-
Walker GA-Dade GA-
550 PM EDT THU JUL 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WALKER AND DADE COUNTIES
UNTIL 615 PM EDT...
At 550 PM EDT...a strong thunderstorm was over Cloudland Canyon State
Park, or near Trenton...moving northeast at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Lafayette, Trenton, Chickamauga, Rising Fawn, Fairview,
Stephensville, Linwood, Chattanooga Valley, New England,
Morganville, Cloudland Canyon State Park, Cooper Heights and
Wildwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3465 8554 3496 8560 3497 8527 3469 8526
TIME...MOT...LOC 2150Z 246DEG 12KT 3480 8550
WIND...40MPHSpecial weather statement, Jul 13, 5:58 PM EDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
558 PM EDT THU JUL 13 2017
GAZ013-014-021>023-032>034-043>045-132230-
Hall GA-Dawson GA-North Fulton GA-Douglas GA-Cobb GA-Cherokee GA-
DeKalb GA-Forsyth GA-Gwinnett GA-Pickens GA-South Fulton GA-
558 PM EDT THU JUL 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HALL...DAWSON...
NORTH FULTON...NORTHEASTERN DOUGLAS...COBB...EASTERN CHEROKEE...
DEKALB...FORSYTH...WESTERN GWINNETT...SOUTHEASTERN PICKENS AND SOUTH
FULTON COUNTIES UNTIL 630 PM EDT...
At 557 PM EDT...a line of strong thunderstorms was along a line
extending from Silver City to near Campbellton...and moving north at
10 mph.
HAZARD...Winds up to 40 mph...pea sized hail and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Atlanta, Marietta, Gainesville, Douglasville, Lawrenceville, Decatur,
Cumming, Dawsonville, Sandy Springs, Roswell, Johns Creek,
Alpharetta, Smyrna, Dunwoody, East Point, Milton, Duluth, Woodstock,
Union City and Sugar Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3431 8377 3365 8426 3365 8446 3356 8446
3369 8481 3379 8474 3379 8472 3381 8472
3453 8422
TIME...MOT...LOC 2157Z 162DEG 9KT 3432 8409 3362 8463
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 13, 6:09 PM EDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
609 PM EDT THU JUL 13 2017
GAZ110-132245-
Telfair GA-
609 PM EDT THU JUL 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR TELFAIR COUNTY UNTIL 645 PM
EDT...
At 608 PM EDT...a strong thunderstorm was near Horse Creek WMA, or
10 miles north of Broxton...moving northwest at 10 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Lumber City, Jacksonville, Temperance, China Hill, Horse Creek Wma
and Workmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3180 8308 3181 8309 3181 8313 3184 8317
3187 8318 3188 8319 3202 8303 3192 8265
3192 8268 3190 8269 3186 8276 3186 8278
3185 8279 3184 8279 3178 8289 3179 8290
3178 8292 3179 8298 3178 8301
TIME...MOT...LOC 2208Z 115DEG 10KT 3178 8292
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Jul 13, 7:39 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
739 PM EDT THU JUL 13 2017
GAZ078-079-089-090-140015-
Chattahoochee GA-Harris GA-Talbot GA-Muscogee GA-
739 PM EDT THU JUL 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHATTAHOOCHEE...SOUTHERN
HARRIS...SOUTHWESTERN TALBOT AND MUSCOGEE COUNTIES UNTIL 815 PM
EDT...
At 739 PM EDT...a line of strong thunderstorms was along a line
extending from near Griffen Mill to near Upatoi...and moving
southwest at 10 mph.
HAZARD...Winds up to 40 mph...pea sized hail and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Columbus, Hamilton, Waverly Hall, North Fort Benning, Bibb City,
Upatoi, Ellerslie, Laurel Hills, Green Island Hills, Juniper, Vista
Terrace, Cataula, Columbus Metropolitan Airport, Baughville, Rose
Hill, Mountain Hill, Eelbeck/West Fort Benning, Benning Hills,
Avondale and Benning Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3273 8512 3277 8456 3252 8458 3253 8461
3253 8463 3249 8464 3249 8466 3235 8466
3237 8498 3238 8497 3239 8499 3239 8497
3244 8497 3245 8500 3252 8500 3258 8507
3263 8508 3264 8511 3266 8509 3269 8512
TIME...MOT...LOC 2339Z 051DEG 11KT 3255 8523 3251 8475
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 9:35 PM EDT | Special Weather Statement | FFC | Sumter | 40 min |
| Jul 12, 10:06 PM EDT | Special Weather Statement | FFC | Sumter, Webster | 39 min |
| Jul 12, 10:34 PM EDT | Special Weather Statement | FFC | Marion, Schley, Stewart, Webster | 41 min |
| Jul 13, 2:15 PM EDT | Special Weather Statement | FFC | Catoosa, Walker | 30 min |
| Jul 13, 4:46 PM EDT | Special Weather Statement | FFC | Cobb | 29 min |
| Jul 13, 5:24 PM EDT | Special Weather Statement | FFC | Cobb, Forsyth, Gwinnett, Hall | 36 min |
| Jul 13, 5:50 PM EDT | Special Weather Statement | FFC | Dade, Walker | 25 min |
| Jul 13, 5:58 PM EDT | Special Weather Statement | FFC | Cobb, Dawson, DeKalb, Douglas, Forsyth, Fulton and 1 more | 32 min |
| Jul 13, 6:09 PM EDT | Special Weather Statement | FFC | Telfair | 36 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.